SRS Anyone on OT currently prescribed/ever taken Celexa?

Discussion in 'On Topic' started by dano, Dec 29, 2006.

  1. dano

    dano OT Supporter

    Joined:
    Aug 28, 2006
    Messages:
    42,307
    Likes Received:
    0
    Location:
    Far enough outside Detroit
    I've got a strange heart condition that is only brought on by panic attacks, and I finally got a psychiatrist to prescribe me something. I told her I really didn't want an SSRI because of the libido loss side effect but she said let's try it anyways. I'm also on 1 mg Xanax twice daily until the Celexa kicks in.

    Who's on it/ever taken it in the past? I already searched all over the intraweb for side effects and all that jazz. I'm a nursing student and know what theoretically it's supposed to do and what to expect, but I'd just like some opinions from real people.
     
    Last edited: Dec 29, 2006
  2. Dr. Funk

    Dr. Funk OT Supporter

    Joined:
    Apr 7, 2002
    Messages:
    697
    Likes Received:
    0
    I took it a few years ago. I found it was making me sleep too much. That was pretty much it so I went off it.
     
  3. dano

    dano OT Supporter

    Joined:
    Aug 28, 2006
    Messages:
    42,307
    Likes Received:
    0
    Location:
    Far enough outside Detroit
    Making you sleep too long at night, or drowsy during the day?
     
  4. AlcoLOLic

    AlcoLOLic New Member

    Joined:
    Dec 22, 2006
    Messages:
    4,087
    Likes Received:
    0
    Location:
    Under the bridge on your way home
    Celexa really screwed with me for the first 6 weeks...it was never the same way. I would either have no effect and then BAM I would not be able to work properly during the day because I was so zonked out, or I would be just tired all the time. The biggest side effect was the reduced libido...I have SAD sometimes so I don't take it all the time (not at all for several years) and the last time I had to my girlfriend at the time really complained.

    However, once over the hump (it's different for everyone) you begin to feel normal. Things don't faze you and your thinking is clear. The best thing, for me, when I took Celexa was waking up on the occasional morning in the midst of what I can call a mental orgasm. It was just...sensational...just an incredible overwhelming feeling of euphoria. Sort of like the first time you were in love, except on steroids.

    Good luck, Celexa was the one out of all the SSRIs that I tried that worked well but only had one (libido) side effect. For some the effect is reversed, you just might become a total horndog :)
     
  5. dano

    dano OT Supporter

    Joined:
    Aug 28, 2006
    Messages:
    42,307
    Likes Received:
    0
    Location:
    Far enough outside Detroit
    Update: I think this shit makes me sleep too much. I can sleep for like 12 hours and still be tired. I have no problem being awake once I finally get my butt out of bed, but when I'm just laying there I can sleep for a whole damn day.

    I'm considering trying something else because it's becoming a problem. I overslept even though I hit snooze like 4 times this morning and almost missed by physiology lab.
     
  6. Scootin

    Scootin OT Supporter

    Joined:
    Sep 4, 2004
    Messages:
    111,907
    Likes Received:
    296
    Location:
    St Louis
    It's probably disrupting your sleep cycle because, as you know, it is a serotonin agonist. Serotonin is somewhat implicated in maintaining wakefulness and alertness, and it tends to "shut down" when we go to sleep. Because your levels are higher across the board, it's not letting you sleep the way you should. See if your doc can prescribe you Trazodone or Ambien to take right before you go to bed, it'll work wonders.
     
  7. Stilgar1973

    Stilgar1973 New Member

    Joined:
    Aug 12, 2006
    Messages:
    8,533
    Likes Received:
    0
    Zoloft caused me to sleep too much. The doc also has me on Wellbutrin. The Wellbutrin was to counteraffect the sleepiness the Zoloft was causing. It did the trick.
    Last summer I tried to get off of Zoloft.
    Didn't go well.
    The doctor decided it was a good time for me to switch medications, I switched to Celexa.

    From my perspective the Celexa has the EXACT same plusses and minuses as the Zoloft had. Only for me Celexa is cheaper.

    Having said that...
    do be careful getting advice about this stuff from random people on the internet.
    It has been my finding that these sorts of medications have such different affects for different people that you can only make a sound judgement of wether it works or not for you by trying it.
     
  8. richiespice

    richiespice New Member

    Joined:
    Jan 18, 2007
    Messages:
    46
    Likes Received:
    0
    I took celexa and I was one of the unfortunate ones who end up getting lots of suicidal thoughts(i was already suicidal at the time) and extreme depression for a week as a result of it. My pill pushing doctor didn't tell me that it could be a side effect so I assumed it was just part of my depression. It sucked a lot, I had some of the worst days of my life because of that fuckin pill. Be careful. Just do something you truly love, I find that is more therapeutic than any pharmaceutical solution, but it could be just me.
     
  9. dano

    dano OT Supporter

    Joined:
    Aug 28, 2006
    Messages:
    42,307
    Likes Received:
    0
    Location:
    Far enough outside Detroit
    I'm not even depressed, I'm on it for the chemical physiology it plays in anxiety.

    I got very little sleep last night and had some crazy ass dreams. I wonder if it was the lack of sleep or the Celexa that did it, but man. :rofl:
     
  10. Scootin

    Scootin OT Supporter

    Joined:
    Sep 4, 2004
    Messages:
    111,907
    Likes Received:
    296
    Location:
    St Louis
    It's the lack of sleep...it's called REM rebound.
     
  11. Scootin

    Scootin OT Supporter

    Joined:
    Sep 4, 2004
    Messages:
    111,907
    Likes Received:
    296
    Location:
    St Louis
    Your doctor didn't tell you about that? :ugh:

    All of the activating anti-depressants share a risk of suicidal ideation, sometimes even to completion. The theory is that you're feeling more "activated" and as a result somewhat less inhibited, but your depression is still present, causing you to be more likely to carry out suicidal acts. Not a very good explanation, I know. :hs:

    In all seriousness, your doctor should have warned you about that, because they generally tell you to come in IMMEDIATELY to address the issue if you feel that way. Not knowing it was the medication might have killed you. :hs:
     
  12. richiespice

    richiespice New Member

    Joined:
    Jan 18, 2007
    Messages:
    46
    Likes Received:
    0
    never knew that, thanks a lot. god damn doctors
     

Share This Page